ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Non-conservatively loaded stochastic columns

Ganesan, R and Sankar, TS and Ramu, SA (1993) Non-conservatively loaded stochastic columns. In: International Journal of Solids and Structures, 30 (17). pp. 2407-2424.

[img] PDF
Non.pdf - Published Version
Restricted to Registered users only

Download (1219Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/0020-7683(93)90126-R

Abstract

A new finite element method is developed to analyse non-conservative structures with more than one parameter behaving in a stochastic manner. As a generalization, this paper treats the subsequent non-self-adjoint random eigenvalue problem that arises when the material property values of the non-conservative structural system have stochastic fluctuations resulting from manufacturing and measurement errors. The free vibration problems of stochastic Beck's column and stochastic Leipholz column whose Young's modulus and mass density are distributed stochastically are considered. The stochastic finite element method that is developed, is implemented to arrive at a random non-self-adjoint algebraic eigenvalue problem. The stochastic characteristics of eigensolutions are derived in terms of the stochastic material property variations. Numerical examples are given. It is demonstrated that, through this formulation, the finite element discretization need not be dependent on the characteristics of stochastic processes of the fluctuations in material property value.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Department/Centre: Others
Date Deposited: 17 Feb 2011 06:02
Last Modified: 17 Feb 2011 06:02
URI: http://eprints.iisc.ernet.in/id/eprint/35629

Actions (login required)

View Item View Item